Discussions By Condition: Headache


Posted In: Headache 4 Replies
  • Posted By: Anonymous
  • March 1, 2009
  • 03:41 AM

Yes, I'm a 32 year old female, that has been having migraines for the last 5 months. I have been to the doctors, they have done test, put me on every migraine medication they have, but nothing is working. the other day i was informed that i have mcd which is caused by the migraines. however, there is nothing in the medical books on mcd. if anyone has information about mcd or ever read about it please let me know if not, me and the doctor is going to a talk, becuase he lied to me and i'm tired of being in pain. btw i have a headaches everyday and 3 to 4 times a week i suffer from a severe migraine.

Reply Flag this Discussion

4 Replies:

  • What does mcd stand for?
    SpineGirl 64 Replies Flag this Response
  • Hi jkeo, who told you mcd ? mcd.... stands for "mad cow's disease" so it may have been someone just being sarcastic, it may stand for something else but thats the only one I know. Migraines can be very difficult to treat they can have many many triggers. Birth control pills are one of them. Have they tryed you on sumatriptan "Imitrex" ? it comes in oral form or injections. They also try to treat chronic headaches such as migraine with preventitive meds to try & lessen attacks, have they tryed this ? Sadly migraine suffers can be plagued with these for years and will start to know what some of the triggers are, hormones can play a big part like maybe they are worse coming upto period times. Is there any pattern to them ? Ask about sumatriptan & see if you can try it, not all meds are suitable for some people, but ask anyway. Best wishes......:)
    Tootsie 628 Replies Flag this Response
  • Dear Confused: I feel your pain...literally. I have been suffering with migraines for over 10 years. I used to get them 3-5 days out of every week. I have finally found a combination of things that has minimized my migraines to just a mild one every month with my period. Unfortunately hormonal migraines are basically untreatable and just another joy of being a woman :(Anyways,what I have found that works is I take the prescription med Elavil every night and I take a herbal pill called 5HTP which can also be called Seratonin. Try this combo and see if it works for you. I know it has been an absolute life saver for me!! Good Luck!
    Anonymous 42,789 Replies Flag this Response
  • One migraine trigger that always hits me is artificial sugars like splenda and nutrasweet (sucralose and aspartame). They have many names. You might want to try eliminating this out of your diet for 3 days (which is sort of difficult, seeing as everything is "low sugar" these days). As an FYI - a lot of companies are using sucralose in more of their products. Most commercial drinks have some form of artificial sugar - go through your local gas station and try to find something that doesn't have any in it (other than regular soda). Even flavored water and juice blends! Seeing as you have only had these migraines for a couple of months, I would suspect either a type of hormone treatment (birth control pills) or some dietary influence. Also, please remember that your body chemistry changes occasionally, so even if you have been on this type of birth control before, doesn't mean you aren't going to react now (if you are on it). Good luck!
    Anonymous 42,789 Replies
    • August 19, 2009
    • 09:01 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?